zbMATH — the first resource for mathematics

A Schwarz additive method with high order interface conditions and nonoverlapping subdomains. (English) Zbl 0926.65098
This is an interesting paper showing some new possibilities of the Schwarz method. The additive Schwarz method is applied to the model boundary value problem of the following form: \[ {u\over{\varepsilon^2}}-\Delta u=f \text{ in }\Omega_d,\;\;u=0 \text{ on } \partial \Omega_d, \] where \(\Omega_d\) is a rectangle. Since \(\varepsilon^{-2}=\Delta t\) is the time-step of the time-discretisation of the heat equation, hence \(\Delta t\) is small. The rectangle \(\Omega_d\) is divided into nonoverlapping subrectangles. On the interfaces, boundary conditions of special kind are applied. It is shown on a simplified model, where \(\Omega_d={\mathbb R}^2\) and the interface is the \(y-axis\), that in this case the best convergence of the method occurs when the interface operator is of the form \({\partial\over {\partial x}}-\Lambda\), where \(\Lambda\) is the operator with the symbol \(\lambda(k)=\sqrt{{1\over\varepsilon^2}+k^2}\). This is in fact the symbol of the original operator \({1\over{\varepsilon^2}}-\Delta\) after Fourier transform with respect to the variable \(y\), and \(k\) is dual to the variable \(y\). The author suggests to take the second order Taylor series approximation of the symbol \(\lambda(k)\) at \(k=0\). This results in the interface operator of the form \({\partial\over{\partial x}}-({1\over\varepsilon}-{\varepsilon\over 2} {\partial^2\over {\partial^2y}})\). It is shown that for such interface operators on the sides of the subrectangles and some additional interface conditions at the corners, the Schwarz method converges. There is no information about the convergence rate.
65M55 Multigrid methods; domain decomposition for initial value and initial-boundary value problems involving PDEs
35K05 Heat equation
65F10 Iterative numerical methods for linear systems
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
Full Text: DOI EuDML
[1] B. DESPRES, Domain Decomposition Method and the Helmholtz Problem, Mathematical and Numerical aspects of wave propagation phenomena, SIAM (1991), 44-52. MR1105979
[2] B. ENGQUIST and A. MAJDA, Absorbing Boundary Conditions for the Numerical Simulation of Waves, Math. Comp. 31 (139), (1977), 629-651. Zbl0367.65051 MR436612 · Zbl 0367.65051 · doi:10.2307/2005997
[3] P. GRISVARD, Singularities in Boundary Value Problems, RMA 22, Masson & Springer Verlag (1992). Zbl0766.35001 MR1173209 · Zbl 0766.35001
[4] T. HAGSTROM, R. P. TEWARSON and A. JAZCILEVICH, Numerical Experiments on a Domain Decomposition Algorithm for Nonlinear Elliptic Boundary Value Problems, Appl. Math. Lett, 1, No 3 (1988), 299-302. Zbl0656.65097 MR963704 · Zbl 0656.65097 · doi:10.1016/0893-9659(88)90097-3
[5] K. LEMRABET, Problèmes aux limites de Ventcel dans un domaine non régulier, C.R. Acad. Sc. Paris, t. 300, Série I, n^\circ 15, (1985), 531-534. Zbl0601.35024 MR792383 · Zbl 0601.35024
[6] J. L. LIONS and E. MAGENES, Problèmes aux limites non homogènes et applications, vol. 1, Dunod, Paris, (1968). Zbl0165.10801 MR247243 · Zbl 0165.10801
[7] P. L. LIONS, On the Schwarz Altemating Method III: A Variant for Nonoverlapping Subdomains, Third International Symposium on Domain Decomposition Methods for Partial Differential Equations, SIAM (1989), 202-223. Zbl0704.65090 MR1064345 · Zbl 0704.65090
[8] F. NATAF and F. ROGIER, Outflow Boundary Conditions and Domain Decomposition Method, Cont. math. 180,”Proceedings of the Seventh International Conference on Domain Décomposition”, (1993), 289-293. Zbl0817.65077 MR1312404 · Zbl 0817.65077
[9] F. NATAF, F. ROGIER and E. de STURLER, Domain Decomposition Methods for Fluid Dynamics, Navier-Stokes Equations and Related Nonlinear Analysis, Edited by A. Sequeira, Plenum Press Corporation, (1995), 367-376. Zbl0861.76070 MR1373229 · Zbl 0861.76070
[10] F. NATAF and F. ROGIER, Factorization of the Convection-Diffusion Operator and the Schwarz Algorithm, M3AS, 5, No 1, (1995), 67-93. Zbl0826.65102 MR1314997 · Zbl 0826.65102 · doi:10.1142/S021820259500005X
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.